Evaluating diastolic dysfunction by TTE among breast cancer patients undergoing chemotherapy

Authors

  • С.Пагмадулам АШУҮИС, АУС, Зүрх судалалын тэнхим Author
  • Б.Нямгэрэл АШУҮИС, АУС, Зүрх судалалын тэнхим Author
  • Н.Баясгалан АШУҮИС, АУС, Зүрх судалалын тэнхим Author
  • В.Бямбасүрэн АШУҮИС, АУС, Зүрх судалалын тэнхим Author

Keywords:

Diastolic dysfunction, Breast cancer, Anthracycline chemotherapy

Abstract

Introduction: Chemotherapy has shown great progress last decades, leading to the gradual increase in the survival of cancer patients. However along with this benefit, the cardiovascular side effects of modern anticancer agents have also proven to be an increasing problem. Purpose: Assessing diastolic dysfunction among breast cancer patients undergoing chemotherapy in National Cancer Center Mongolia. Materials and methods: This cross-sectional, longitudinal study comprised 36 (47.3±9.3 age) consecutive female patients receiving chemotherapy for breast cancer between July 2019 and October 2019. All patients underwent questionnaire, clinical evaluation, and echocardiogram two visits at 3 months after and before chemotherapy. We performed transthoracic echocardiography to measure E/A, E/E/, IVRT, DT and S/D. Results: 15 (42%) out of the 36 patients had type I diastolic dysfunction in the first visit. Whereas 11 (52%) out 21 patients (without diastolic dysfunction in the first visit) had diastolic dysfunction newly diagnosed via echocardiography. The 92 % of the newly diagnosed diastolic dysfunction group was using anthracyclines. There was significant increase in the tissue Doppler early filling velocity (E/E/) ratio, DT and IVRT and decrease E/A (p<0.05). Conclusion: Diastolic dysfunction was newly diagnosed in 11 patients undergoing 3 courses of chemotherapy. The incidences were higher among the patients using anthracyclines and trastuzumab.

In the MNUMS Digital Library

View this article in the digital library →

Author research profiles: С.Пагмадулам, Б.Нямгэрэл

Published

2020-05-01

Issue

Section

Clinical Case Reports